Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 274, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Sep 16, 2016, 6:01 PM CDT for Fisher County, Nolan County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2016, 6:01 PM CDT (23:01 UTC)
- Expired
- Sep 16, 2016, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fisher County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 4:34 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 995 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:14 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 16, 3:14 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 314 PM CDT FRI SEP 16 2016 .SHORT TERM... (Tonight and Saturday) The NAM and GFS models both close an upper low off the southern California/northern Baja coast overnight while an upper high builds over southern Texas. This will place the forecast area in a roughly zonal upper flow aloft. Both the HRRR and the NAM and to some degree the GFS bring disturbances in the flow aloft over the mid and upper portions of the CWA this evening. Will therefore place the best chance of rainfall over the Big Country with lesser POPs over the mid-section of the CWA. As the upper high over southern Texas builds further northward and over the southern portions of the CWA during the day on Saturday,the best chance of rainfall will be relegated to the northern half of the forecast area. Will not see much change in the highs and lows over the area with morning lows in the upper 60s to around 70 and the afternoon highs around the 90 degree mark. 15 .LONG TERM... (Saturday night through next Friday) Models have continued to trend drier for the long term forecast. There is a weak shortwave currently moving southeast through the ID/MT area this afternoon that is expected to make its way into the southern plains by Saturday night. As this trough swings through, an MCS may develop across the Caprock area and move southeast into the northern half of our CWA late Saturday night into Sunday morning. Will go ahead and keep slight chance to chance PoPs in the forecast from Saturday night into Sunday for this reason. After Sunday, the ridge builds and strengthens from the Southern Plains east into the Carolinas. This will return us to more summer-like conditions, keeping our high temperatures 5 to 10 degrees warmer than normal, and precipitation chances low. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 89 69 93 / 50 30 20 20 San Angelo 70 92 69 94 / 30 20 10 10 Junction 70 93 70 95 / 10 20 10 10 Brownwood 71 91 70 93 / 40 30 10 20 Sweetwater 68 88 69 92 / 60 30 20 20 Ozona 71 92 69 93 / 20 20 10 10 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Sep 16, 3:01 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT FRI SEP 16 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 301 PM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS PORTIONS OF WEST CENTRAL TEXAS. THESE STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THIS RAINFALL MAY CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STORMS WILL CONTINUE INTO SATURDAY AND SUNDAY...WITH DANGEROUS LIGHTNING AND HEAVY RAINFALL CONTINUING TO BE THE PRIMARY THREATS. DRY CONDITIONS WILL RETURN FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 16, 5:05 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
505 PM CDT FRI SEP 16 2016
TXZ049-113-127-162245-
JONES TX-FISHER TX-TAYLOR TX-
505 PM CDT FRI SEP 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FISHER...
NORTHWESTERN TAYLOR AND SOUTHWESTERN JONES COUNTIES UNTIL 545 PM
CDT...
AT 504 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SYLVESTER...OR 12 MILES SOUTHWEST OF HAMLIN...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NOODLE AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
US-180 AND RANCH ROAD 126 AND TRUBY.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 262 AND 268.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3270 9984 3244 10005 3251 10015 3252 10015
3253 10018 3267 10039 3284 10032
TIME...MOT...LOC 2204Z 288DEG 33KT 3274 10026
MCSpecial weather statement, Sep 16, 5:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 553 PM CDT FRI SEP 16 2016 TXZ113-114-162345- JONES TX-SHACKELFORD TX- 553 PM CDT FRI SEP 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHACKELFORD AND NORTHEASTERN JONES COUNTIES UNTIL 645 PM CDT... AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AVOCA...OR 7 MILES SOUTH OF STAMFORD...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... AVOCA AROUND 605 PM CDT. LUEDERS AROUND 620 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FUNSTON...THE INTERSECTION OF US- 180 AND FARM ROAD 600 AND BIG COUNTRY BAPTIST ASSEMBLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL TEXAS. LAT...LON 3273 9990 3293 9984 3293 9945 3267 9950 TIME...MOT...LOC 2252Z 271DEG 17KT 3283 9978 MC
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:20 PM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 115 min |
| Sep 16, 2:37 AM CDT | Special Weather Statement | SJT | Fisher, Haskell, Jones | 38 min |
| Sep 16, 3:13 AM CDT | Special Weather Statement | SJT | Callahan, Haskell, Jones, Nolan, Shackelford, Taylor and 1 more | 47 min |
| Sep 16, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 38 min |
| Sep 16, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 50 min |
| Sep 16, 5:05 PM CDT | Special Weather Statement | SJT | Jones | 40 min |
| Sep 16, 5:22 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 38 min |
| Sep 16, 5:43 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Taylor | 47 min |
| Sep 16, 5:53 PM CDT | Special Weather Statement | SJT | Jones | 52 min |
| Sep 16, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 46 min |
| Sep 16, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 42 min |
| Sep 16, 6:46 PM CDT | Special Weather Statement | SJT | Taylor | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.